MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, stent inadequate apposition, and vessel dissection occurred.The target lesion was located in the left common iliac vessel.Following pre-dilatation with an 8x40 balloon, a 10.0x30x75cm express ld iliac / biliary stent was advanced for treatment.However, upon inflating the balloon inside the stent, the balloon ruptured.The balloon was pulled out.The stent was noted to be dog-boned, which could not fully inflate the stent.Another non-bsc balloon was used to post dilate the stent.There was a slight dissection noted from the common iliac towards the aorta and the physician post dilated it again with the non-bsc balloon.No further patient complications were reported and the patient did good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned with the stent detached from the balloon.The stent was not returned for analysis as it was deployed during the procedure.Blood was identified in the balloon which is indicative of a leak.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon and liquid was observed to be leaking from a balloon pinhole 5mm distal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 12 atmospheres.A visual and microscopic examination identified no issues with the tip of the device during analysis that could have contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft that could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9799961
Report Number2134265-2020-02700
Device Sequence Number2815401
Product Code NIO
UDI-Device Identifier08714729392071
UDI-Public08714729392071
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0021015198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR